Are there any long term side effects from being on an antiarrhythmic medication for many many years? I have been told I will probabl;y need to stay on Sotalol or some form of antiarrhythmic for the rest of my life. I am currently in my 40's. I have already had 2 EP studies/ ablations. Thank you for your time.
For most drugs there are no long-term side effects other than the ones that occur also with the short term. There are some notable exceptions to this rule. For example amiodarone, another antiarrhythmic drug, can cause cataracts with long term use. Sotalol falls into the former class and is generally considered safe for long-term use.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.